Aa
Aa
A
A
A
Close
583234 tn?1218138881

Can't seem to make it day to day

I was recently diagnosed with Hashimoto's Thyroiditis.  I started taking .50 mcg of Levothyoxin.  It brought my TSH from 119 to 30.  However, I was suffering from extreme mood swings, expecially anxiety.  The doctor lowered my dosage to .25 mcg a week and a 1/2 ago.  I had to check myself into Friend's hospital because of the constant anxiety.  I was diagnosed with GAD (Generalized Anxiety Disorder) and put on .5 mg of Klonopin daily.  Can my TSH level fluctuating be causing the GAD?  This has really been a really dibilitating life.    PLEASE HELP!
10 Responses
Sort by: Helpful Oldest Newest
155701 tn?1230047101
Hi Amanda, I can only speak from my experience. I have hyperthyroidism, and this has caused at times extreme anxiety.  I was put on lorazepam for it.  I'm sure the constant fluctuations can be causing your anxiety as well.  Any hormonal levels that are out of whack can do crazy things to our mind and body.  Please hang in there; I know it's dibilitating, but a lot of us go through it as well.  I'm sure others will answer too with their experiences, and someone with Hashimotos can probably answer you better than I can.  But in the meantime, hang in there and ask us lots of questions.!
Helpful - 0
213044 tn?1236527460
Hashimoto's can cause extreme anxiety, especial as your hormone levels are shifting. GAD is just a diagnosis to put in your chart in your particular case. That's just my opinion, obviously, but I am guessing the doctor could not connect the dots between your thyroid problem and your anxiety.

As long as I am throwing around opinions without much input, I will also say I think whoever cut your Levothyroxine dosage jumped the gun and should have either left it as is or raised it.

You are going to have mood swings and anxiety issues until your TSH is close to 1.0 and your thyroid hormones are at a good level. Even then, it will take a few months to see major improvement.
Helpful - 0
458072 tn?1291415186
MMMMM!!! I feel your pain. Anxiety from thyroids is awful. I try to talk myself calm and drink some epsom salt water. Then if that doesn't help in about an hour I take a xanax.

When you see that it is not going to kill you, that helps take some of the edge off of it. I know when it was first hitting me, I thought I was going insane. But I just kept saying its my thyroid...its my thyroid.....I am not going insane.

You are not going insane either. If you were going insane, you wouldn't have the foresight to realize it. Just remembering that helps me as well.

I hope you feel better soon.....Just keep posting here, and encouraging others where you can. That helps very much!!
Helpful - 0
583252 tn?1289094490
wow.. and i really though for this past weeks that i was crazy due to this roller coaster of emotions that i am feeling. I was diagnosed with hypothyroidism, and haven't really taken the time to have it treated. After years of no medications, i am experiencing a bit of mood swings until it has gotten worst and worst each day. i have constantly changed jobs because i was so unhappy most of the time and i feel liked i have to dragged my body  everyday just to go to work. I've lost my drive to work, to live. i feel so restless. tried taking vitamins to boost up my energy but no change. it even caused difficulty between me and my husband due to the mood swings. i just wanted to cry to release the pain. Right now i haven't seen a doctor yet to confirm if this depression is connected to the thyroid abnormality, but just wanted to let you know that i feel for you. Just surround yourself with loving and supportive people and that would help you get through all of this.
Helpful - 0
200220 tn?1361951554
Oh does anxiety come with crazy thyroid.  I had it for about a year and a half and took lorazapam for it.  It really does help and it really will stop as your thyroid gets down to where you are comfortable, probably around 1.  The doctor also put me on risperadol to quiet my mind.  The doctor called it thought glue.  It really helped me too.  These were all given to me to combat the symptoms from the thyroid.  You are ok but it will take time for this to quiet down and the medications do help.  I know it isn't pleasant and it is also scary to feel so out of control.  Also the psychiatrist changed me from levothyroxin to synthroid and it was like night and day for me.  I immediately felt better.  You might look into that.  This is a good place to talk about the way you feel and you will find as you already have that we all have similar symptoms and can tell you it will get better.  Keep on keeping on.   lol linda
Helpful - 0
583234 tn?1218138881
Thank you so much for all the support.  I honestly want to just die but I will continue to fight because all of you took the time out of your busy schedule to help me feel better.  Even though I do not know you personally, I love you all for helping me.

You'll never know how much your comments have meant to me!
Helpful - 0
458072 tn?1291415186
I know EXACTLY what you mean about wanting to die. I have begged God to just go on and take me. But He doesn't have that in mind for me apparently.

I am just trying now, to get by one day at a time. Hoping it will get better when my med gets stable.

I will tell you this much, don't wait on the dr to help you. They don;'t. You have to get in and research and research and just about handle it yourself. If you have had it for a long time, untreated, you probably need to treat your adrenals as well.

In the meantime, we will keep taking it one day at a time and lots of praying and research.....
Helpful - 0
519035 tn?1348275773
Hi hon! Im right here with you. DO you have a thyroid inflamation that you know of first of all. Because if so that is called a goiter and could be your anxiety problem. I found out from my gyno My doctor didn't even know! Anyway. Get yoursefl some good vitamins. And do a ton ton of research everyone here has helped me soo soo much. By the way I have the same problem so write me anytime.
Helpful - 0
Avatar universal
Cynnieb4- Hi what do you mean when you said that the goiter could be your anxiety problem... I have never heard of that or am confused by what you are saying. I have a goiter and also have anxiety so I am curious about the correlation between the two.
Helpful - 0
200220 tn?1361951554
I know you wrote this to cynnieb4 but I also have nodules on my thyroid and they cause anxiety at time because they over produce thyroid hormone and you never know when it will happen.  My endo is working on diagnosing that right now and when I find out answers I will post.  She says I have symptoms of both hashimoto and graves.  Anxiety can be from many things but I was told it was from my thyroid by my doctors.   lol linda
Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.